Cerebrovascular accident during cisplatin-based combination chemotherapy of testicular germ cell tumor: An unusual case report


Azak A., Öksüzoǧlu B., Deren T., Öneç B. M. , ZENGİN N.

Anti-Cancer Drugs, vol.19, no.1, pp.97-98, 2008 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 19 Issue: 1
  • Publication Date: 2008
  • Doi Number: 10.1097/cad.0b013e3282f0777e
  • Journal Name: Anti-Cancer Drugs
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.97-98
  • Keywords: cerebrovascular accident, cisplatin, nonseminomatous germ cell tumor, vascular toxicity, VASCULAR TOXICITY, ANTINEOPLASTIC AGENTS, CANCER

Abstract

Even though testicular nonseminomatous germ cell tumors (NSGCTs) usually have a good prognosis and high curability rates, unpredicted complications owing to chemotherapy regimens might complicate the course. Modalities that are commonly used to cure NSGCTs have well-known side effects. Thromboembolism, which is infrequently associated with germ cell tumors and the vascular toxicity of chemotherapeutics, causes morbidity and mortality. We report a young testicular NSGCT patient, without any known underlying risk factor, who experienced an unpredicted cerebrovascular accident after he received cisplatin-based combination chemotherapy. © 2008 Lippincott Williams & Wilkins, Inc.